Drugs Channel
Topics & Medications
Quicklinks
Related Channels

Drug Interactions With Buprenorphine Patch

Medications That Cause Drowsiness
The buprenorphine patch causes significant drowsiness. Taking other medications that cause drowsiness while using these patches may lead to serious side effects, such as extreme sedation, low blood pressure, confusion, and serious breathing problems. Check with your healthcare provider before using such drugs together.
 
Monoamine Oxidase Inhibitors (MAOIs)
Combining a buprenorphine patch with an MAOI may cause serious problems. Do not use a buprenorphine patch if you have taken an MAOI within the past 14 days.
 
QT-Prolonging Medications
At high doses, buprenorphine increases the risk for a potentially dangerous change in heart rhythm known as QT prolongation. Certain other medications also increase this risk. Check with your healthcare provider before using these medications together.
 

Final Thoughts

It is possible that not all drug interactions with buprenorphine patches were discussed in this article. Therefore, you should talk with your pharmacist or healthcare provider about the specific interactions that may apply to you.
Ways to Prep Your Kitchen to Eat Well During Cancer Treatment

Buprenorphine Patch Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.